MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The analysis is in progress.A supplemental report will be submitted when the investigation is complete.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used for treatment of disease in the common femoral artery (cf) and superficial femoral artery (sfa).Treatment was intentionally planned for the distal two thirds of the sfa, where a preexisting stent was implanted.The stented area was diseased throughout with a focal area in the center.The stents appeared to be 6.0mm in diameter, and a 2.0mm crown was used.The treatment area appeared to be about 300mm in length.One treatment pass each was performed on low and medium speeds followed by two high speed treatments in the distal half of the target area.The same sequence was repeated for the proximal half of the stent.Appropriate rest times were observed between treatments.Treatment was then performed in the cf through the proximal sfa where no preexisting stent was.Imaging thereafter revealed slow flow through the vessel.A drug coated balloon was used to treat the cf through proximal sfa.Treatment was successful.Imaging thereafter revealed no flow in the proximal sfa and distal.A catheter was advanced into the vessel, and the distal popliteal appeared to be blocked.The blockage appeared to be thrombus.When the oad was removed, tissue was observed on the shaft.An infusion catheter was placed, a tpa drip was administered, and a plan was made to bring the patient back later in the day.As of (b)(6) 2022, there was flow to the foot, and the posterior tibial artery was open.Per the physician, the at and peroneal arteries were damaged by the event.
 
Additional Manufacturer Narrative
H6: investigation findings code 4247: suggested code is foreign material on/in device.Device analysis conclusion: the oad was received at csi for analysis.As the guidewire was not returned for analysis, it could not be determined if it was damaged or contributed to the event.Visual examination of the oad revealed a white foreign material on and embedded within the driveshaft.The foreign material prevented a test wire from passing through.Scanning electron microscopy analysis found the white shredded substance containing mainly fluorine or ptfe with residues of solder and saline.It is unknown when the material became adhered or if it is related to the reported event.The identification and root cause of the foreign material accumulation is also unknown.It should be noted that the details reported to csi indicate treatment was intentionally planned for the distal two thirds of the sfa, where a preexisting stent was implanted.Per the diamondback 360 peripheral orbital atherectomy system instructions for use manual, use of the oas is contraindicated if the target lesion is within a bypass graft or stent.Review of the device data log did not reveal any issues that would have contributed to the reported event.The reports of slow flow and thrombus could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13403620
Report Number3004742232-2022-00022
Device Sequence Number4923043
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)230831(10)392410-1
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number392410-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite